New Mexico, 2024

Hail and Damaging Winds in New Mexico, September 17, 2024

September 17, 2024 · NWS ABQ · 8 events in 6 counties and zones

The combination of moisture from the Gulf of Mexico and the remnants of Tropical Storm Ileana across eastern NM underlaid strengthening southwesterly flow aloft ahead of an approaching storm system over UT and ID. The strong shear and abundant moisture allowed for scattered strong to severe thunderstorms to develop along the central mountain chain and Rio Grande Valley by the early afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
10
Property damage
$170,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

The combination of moisture from the Gulf of Mexico and the remnants of Tropical Storm Ileana across eastern NM underlaid strengthening southwesterly flow aloft ahead of an approaching storm system over UT and ID. The strong shear and abundant moisture allowed for scattered strong to severe thunderstorms to develop along the central mountain chain and Rio Grande Valley by the early afternoon. Thunderstorm activity then advanced eastward toward the TX line through the afternoon and early evening hours. Individual storm cells were able to transport high winds aloft to the surface in several locations across eastern NM, including Clayton, Nara Visa, San Jon, Santa Fe and Portales, NM. Power outages were reported along with large tree limbs being snapped.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Sep 17, 10:54 AM MST, 31 minutes earlier.

Area forecast discussion, Sep 17, 10:54 AM MST, 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1154 AM MDT Tue Sep 17 2024

...New AVIATION...

.SYNOPSIS...
Issued at 146 AM MDT Tue Sep 17 2024

Strong to severe storms are possible in central and eastern New
Mexico this afternoon and evening. Storms will be moving very
quickly from southwest to northeast out ahead of a Pacific cold
front that will sweep across the state from west to east. Fog may
develop Wednesday morning in the east-central and southeast plains.
Dry and breezy weather with seasonable temps will generally prevail
Wednesday and Thursday, then storms return to the east on Friday as
another Pacific storm impacts the area. Near to slightly below
average temps are expected next weekend behind a cold front.

&&

.SHORT TERM...
(Today through Wednesday)
Issued at 146 AM MDT Tue Sep 17 2024

A potent 562dam 500mb low was south of Reno, NV per the 00Z upper
air analysis, with strong winds aloft rounding the base of the low
over SoCal and the Desert SW. Anomalously high PWATs reside across
NM and although moisture advection has ended, surface dewpoint
temperatures are an average 5+ degrees higher than 24hrs ago. The
upper low is forecast to move east across the Great Basin today,
while a jet maxima pulls northeast across the Desert SW and into the
Four Corners and southern Rockies. Ascent associated with the jet
maxima combined with 0-6km bulk shear of 30-40kts, sbCAPE of 1500-
2000J/kg and LIs of -4 to -6C will be sufficient to produce a threat
for severe storms this afternoon/evening and the SPC has much of
central and eastern portions of our area in a marginal risk for the
day 1 convective outlook. Both the latest HRRR and HREF are bullish
with development this afternoon all the way south into northern
Chaves County, with the highest probabilities for severe storms from
Harding County south to De Baca County. The flash flood threat is
fairly minimal today for area burn scars given storm motion of 30-
40mph or greater and a lack of a surface boundary to focus
initiation. Training of storms is possible and would bring a higher
flash flood threat, but probabilities are too low to justify a watch
at this time. Otherwise, lee side troughing will be partially
responsible for breezy to locally windy conditions today with south
or southwest winds. PWATs will plummet tonight as a much drier
airmass filters in from the west, with the upper level low pulling
northeast out of the central Rockies. Areas of fog are possible
across the east central and southeast plains early Wednesday morning
where near-surface moisture will be slow to scour and a favorable
moisture profile will be present with very dry air just above. Winds
aloft will back on Wednesday as the next upper low dives south along
the CA coast. Temperatures will be 1-3 degrees warmer Wednesday with
pressure heights trending up. Highs on Wednesday are forecast to be
above normal east and below normal northwest.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 146 AM MDT Tue Sep 17 2024

Dry, southwest will will remain entrenched across the state
Wednesday and Thursday, keeping the region dry. The downsloping
breeze will keep temps a few to several degrees above average in the
east while the west will be near to slightly below average during
the day. However, dry air will help temps drop below average in low-
lying areas in western NM each night. Dryline storms appear less
likely than they have in previous days, but cannot be ruled out in
the far southeast Thursday afternoon.

Another seasonably deep trough will approach the area from the west
Thursday and Friday. This combined with the amplification of the sub-
tropical ridge over TX will draw Gulf moisture northward into
eastern NM, setting the stage for an active Friday. Storms will
focus along and east of the central mountain chain where some storms
could be severe given ample wind shear (30-50KT) and decent
instability. The base of the trough will eventually swing through
Saturday, but the exact track remains a question mark. A track
further south, as shown by the deterministic EC, would bring more
precip. to northern and eastern NM, while a track further north, as
shown by the deterministic GFS, would result in more wind and less
precip. Either way, temps will cool behind a cold front next
weekend. Temperatures could drop into the mid and low 30s Saturday
night for communities in the western and northern high terrain.
Another storm system may impact the northeastern portion of the
state early to mid-next week, but confidence is low is given the
range of solutions suggested by ensemble guidance.

&&

.AVIATION...
(18Z TAFS)
Issued at 1154 AM MDT Tue Sep 17 2024

The Pacific cold front is currently entering western NM with
scattered showers and storms containing localized MVFR conditions
ahead of it. Another cluster of showers and storms with localized
MVFR conditions are blossoming across the central mountain chain.
Storms will quickly move to the northeast with locally heavy
rainfall under any storm. West winds will strengthen behind the
Pacific front with gusts of 30 to 35 kts possible. The Pacific
front will be across central NM later this afternoon and eastern
NM this evening. Storms across eastern NM could become severe with
large hail and wind gusts of up to 50 kts possible within any
storm. Severe thunderstorm winds will become the greater threat
closer to the Texas state line this evening as storms cluster
together into a line. Storms will exit into West Texas around
sunset with the Pacific front across the eastern plains overnight.
VFR and clear skies overnight. Low confidence in fog across far
east central and southeast NM TAF sites around sunrise, but
potential exists due to lingering low level moisture and much
drier air aloft.

&&

.FIRE WEATHER...
Issued at 146 AM MDT Tue Sep 17 2024

Lee side troughing and strong southwest flow over the region will
bring breezy to locally windy conditions this afternoon/evening.
Chances for wetting storms will favor northern and eastern NM today
as an upper low moves east across the Great Basin toward the central
Rockies. A drier airmass will follow on Wed/Thu for much of the
area prior to the next upper low, forecast to bring back chances for
wetting storms to eastern NM Fri/Sat. The upper low will also bring
dry and breezy to windy conditions to western and portions of
central NM Fri/Sat. Cooler conditions will prevail over the weekend
in the wake of the departing low, with a warming/drying trend
forecast next week, although the latest medium range model solutions
differ on the handling of an upstream trough.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  44  77  45  80 /   0   0   0   0
Dulce...........................  35  73  36  78 /   5   0   0   0
Cuba............................  41  73  45  78 /   0   0   0   0
Gallup..........................  35  77  38  81 /   0   0   0   0
El Morro........................  39  75  44  79 /   0   0   0   0
Grants..........................  36  79  39  83 /   0   0   0   0
Quemado.........................  42  77  43  80 /   0   0   0   0
Magdalena.......................  49  80  51  81 /   0   0   5   5
Datil...........................  42  78  45  79 /   0   0   0   0
Reserve.........................  42  80  42  83 /   0   0   0   0
Glenwood........................  53  82  53  85 /   0   0   0   0
Chama...........................  36  68  37  72 /   5   0   0   5
Los Alamos......................  48  74  51  77 /  10   0   0   5
Pecos...........................  45  74  47  77 /  10   0   5   5
Cerro/Questa....................  39  71  43  75 /  20   0   0   5
Red River.......................  35  62  39  66 /  20   0   0   5
Angel Fire......................  31  68  28  71 /  20   0   0   5
Taos............................  38  75  39  78 /  20   0   0   5
Mora............................  40  75  42  77 /  20   0   0   5
Espanola........................  46  80  45  84 /  10   0   0   5
Santa Fe........................  47  76  50  79 /  10   0   5   5
Santa Fe Airport................  46  78  46  82 /  10   0   5   5
Albuquerque Foothills...........  55  80  57  85 /   5   0   5   5
Albuquerque Heights.............  53  82  54  87 /   5   0   5   5
Albuquerque Valley..............  49  84  52  89 /   0   0   5   5
Albuquerque West Mesa...........  53  82  54  87 /   5   0   5   5
Belen...........................  50  86  50  88 /   0   0   5   0
Bernalillo......................  51  83  52  88 /   5   0   5   5
Bosque Farms....................  47  84  48  87 /   0   0   5   0
Corrales........................  51  83  52  89 /   5   0   5   5
Los Lunas.......................  49  85  49  88 /   0   0   5   0
Placitas........................  52  79  54  84 /   5   0   5   5
Rio Rancho......................  52  83  53  87 /   5   0   5   5
Socorro.........................  54  88  55  92 /   0   0   5   5
Sandia Park/Cedar Crest.........  49  76  49  79 /   5   0   5   5
Tijeras.........................  48  78  51  81 /   5   0   5   5
Edgewood........................  45  79  46  83 /   5   0   5   5
Moriarty/Estancia...............  41  81  38  84 /   5   0   5   5
Clines Corners..................  45  77  47  80 /  10   0   5   5
Mountainair.....................  47  79  49  82 /   0   0   5   5
Gran Quivira....................  48  80  49  83 /   0   0   5   5
Carrizozo.......................  56  83  58  87 /   5   0   5   5
Ruidoso.........................  52  76  53  81 /  10   5   5  10
Capulin.........................  46  78  47  79 /  20   0   0   5
Raton...........................  44  82  44  82 /  20   0   0   5
Springer........................  44  83  44  84 /  20   0   0   5
Las Vegas.......................  44  77  45  81 /  20   0   5   5
Clayton.........................  54  86  56  86 /  40   0   5   5
Roy.............................  50  81  49  83 /  30   0   5   5
Conchas.........................  54  88  53  90 /  30   0   5   5
Santa Rosa......................  54  86  54  87 /  20   0   5   5
Tucumcari.......................  58  90  56  91 /  60   0   5   5
Clovis..........................  62  90  63  93 /  60  10   5   5
Portales........................  62  92  63  94 /  50   5   5   0
Fort Sumner.....................  57  90  57  91 /  20   0   5   5
Roswell.........................  65  96  65  97 /  20   0   5   0
Picacho.........................  56  89  57  91 /  10   5   5   5
Elk.............................  54  85  55  90 /  10   5   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...11
LONG TERM....16
AVIATION...71

In the hours before

Special weather statement, Sep 17, 10:31 AM MST, 54 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1131 AM MDT Tue Sep 17 2024

NMZ218-221>223-171800-
Central Highlands-Santa Fe Metro Area-Estancia Valley-Sandia/Manzano
Mountains Including Edgewood-
1131 AM MDT Tue Sep 17 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SANDOVAL...
SOUTHWESTERN SANTA FE...BERNALILLO AND NORTHWESTERN TORRANCE COUNTIES
THROUGH NOON MDT...

At 1130 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Sandia Park to near Tajique. Movement was
northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Moriarty, Edgewood, Tijeras, Cedar Crest, Cedar Grove, Sedillo,
Tajique, Chilili, McIntosh, and Stanley.

This includes Interstate 40 between Mile Markers 172 and 213.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

&&

LAT...LON 3551 10599 3490 10570 3469 10630 3518 10646
TIME...MOT...LOC 1730Z 236DEG 35KT 3515 10638 3480 10626

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

44
Special weather statement, Sep 17, 10:36 AM MST, 49 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1136 AM MDT Tue Sep 17 2024

NMZ203-204-171800-
Far Northwest Highlands-Northwest Highlands-
1136 AM MDT Tue Sep 17 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN RIO ARRIBA COUNTY
THROUGH NOON MDT...

At 1136 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Navajo Lake State Park to 21
miles west of Heron Lake State Park. Movement was northeast at 40
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dulce, Heron Lake State Park, Lumberton, and Monero.

This includes Highway 64 between Mile Markers 104 and 148.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

&&

LAT...LON 3700 10688 3697 10686 3695 10684 3694 10681
      3672 10668 3646 10731 3694 10740 3700 10732
TIME...MOT...LOC 1736Z 215DEG 36KT 3689 10738 3655 10732

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

44
Special weather statement, Sep 17, 10:59 AM MST, 26 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1159 AM MDT Tue Sep 17 2024

NMZ223-224-233-237-239-171830-
Eastern Lincoln County-Central Highlands-Guadalupe County-South
Central Highlands-De Baca County-
1159 AM MDT Tue Sep 17 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LINCOLN...WESTERN
DE BACA...SOUTHWESTERN GUADALUPE AND SOUTHEASTERN TORRANCE COUNTIES
THROUGH 1230 PM MDT...

At 1158 AM MDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Corona, moving northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northeastern
Lincoln, western De Baca, southwestern Guadalupe and southeastern
Torrance Counties.

This includes Highway 285 between Mile Markers 176 and 185.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.

&&

LAT...LON 3398 10539 3408 10559 3446 10535 3431 10477
TIME...MOT...LOC 1758Z 212DEG 21KT 3418 10536

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

MA
Special weather statement, Sep 17, 11:02 AM MST, 23 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1202 PM MDT Tue Sep 17 2024

NMZ211-214-217-218-171830-
Southern Sangre de Cristo Mountains-Espanola Valley-Santa Fe Metro
Area-Jemez Mountains-
1202 PM MDT Tue Sep 17 2024

...STRONG THUNDERSTORMS WILL IMPACT LOS ALAMOS...SOUTHEASTERN RIO
ARRIBA...EAST CENTRAL SANDOVAL AND NORTHERN SANTA FE COUNTIES THROUGH
1230 PM MDT...

At 1202 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Los Alamos to near La Bajada. Movement was
northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Northern Santa Fe, Los Alamos, Espanola, Chimayo, White Rock,
Pojoaque, Santa Clara Pueblo, Cuartelez, Nambe Pueblo, and Rio
Chiquito.

This includes Highway 285 between Mile Markers 337 and 340, and near
Mile Marker 345.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

&&

LAT...LON 3628 10595 3587 10575 3549 10628 3589 10641
TIME...MOT...LOC 1802Z 228DEG 44KT 3595 10630 3553 10626

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

44
Special weather statement, Sep 17, 11:04 AM MST, 21 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1204 PM MDT Tue Sep 17 2024

NMZ203-210-171830-
Far Northwest Highlands-Tusas Mountains Including Chama-
1204 PM MDT Tue Sep 17 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL RIO ARRIBA COUNTY
THROUGH 1230 PM MDT...

At 1204 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Dulce, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dulce, Lumberton, and Monero.

This includes Highway 64 between Mile Markers 128 and 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

&&

LAT...LON 3699 10687 3699 10649 3672 10692 3687 10707
      3700 10691 3700 10688
TIME...MOT...LOC 1804Z 228DEG 44KT 3686 10693

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

44
Special weather statement, Sep 17, 11:13 AM MST, 12 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1213 PM MDT Tue Sep 17 2024

NMZ203-204-171845-
Far Northwest Highlands-Northwest Highlands-
1213 PM MDT Tue Sep 17 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN RIO ARRIBA COUNTY
THROUGH 1245 PM MDT...

At 1212 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles southwest of Heron Lake State Park, or 26 miles southeast of
Navajo Dam, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Heron Lake State Park and Lumberton.

This includes Highway 64 between Mile Markers 119 and 132, and
between Mile Markers 138 and 139.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

&&

LAT...LON 3644 10722 3657 10737 3694 10694 3674 10672
TIME...MOT...LOC 1812Z 228DEG 39KT 3656 10723

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

44

The radar

The Albuquerque radar (KABX), 99 km away, was scanning. The volume nearest the first event began at 18:25 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Santa Fe

When
September 17, 11:25 AM MST to 11:30 AM MST
Where
Santa Fe County, Santa Fe
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.680, -105.950

Large sycamore tree limbs up to 2 inches in diameter were snapped near the Santa Fe Railyards.

Thunderstorm Wind, Sandoval

When
September 17, 2:08 PM MST to 2:10 PM MST
Where
Sandoval County, Frijoles
Measured
69 kt (79 mph) measured gust
Reported by
Mesonet
Coordinates
35.780, -106.270

Thunderstorm Wind, Quay

When
September 17, 2:15 PM MST to 2:25 PM MST
Where
Quay County, 8.03 mi E of (Tcc)tucumcari Arpt
Measured
61 kt (70 mph) estimated gust
Injuries
0 direct, 10 indirect
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
35.160, -103.460

The county Emergency Manager and Quay County Sun newspaper reported 10 commercial vehicles were blown over on I-40 due to severe thunderstorm wind gusts. This along with 7 other simultaneous crashes closed I-40 for several hours in both directions. Several people were taken to the local hospital in Tucumcari as emergency response from Logan, San Jon, Tucumcari and the Quay Fire District 2 responded to the incident.

Thunderstorm Wind, Quay

When
September 17, 2:56 PM MST to 3:10 PM MST
Where
Quay County, Nara Visa
Measured
61 kt (70 mph) estimated gust
Property damage
$65,000
Reported by
Newspaper
Coordinates
35.610, -103.100

Severe thunderstorm wind gusts blew of a community center roof, church doors and destroyed numerous outbuildings in Nara Visa as reported in Quay County Sun. A social media post showed a large section of a metal fence lofted into the air and draped over a toppled tree at Burns Ranch and a second large tree blown down.

Thunderstorm Wind, Union

When
September 17, 3:05 PM MST to 3:08 PM MST
Where
Union County, Clayton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.450, -103.180

Severe wind gusts from a storm heading directly toward Texline, TX blew through Clayton, NM, knocking out power for to an estimated 15 hours. Three power poles were reported down by the Southwestern Electric Cooperative.

Thunderstorm Wind, Union

When
September 17, 3:05 PM MST to 3:07 PM MST
Where
Union County, 5.63 mi SE of (Cao)clayton Arpt
Measured
61 kt (70 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
36.400, -103.070

The same severe thunderstorm wind gust that knocked at power at Clayton, NM also blew over a FEDEX semi-trailer along U.S. Highway 64/87 at mile marker 2 just west of the TX state line.

Hail, Rio Arriba

When
September 17, 4:40 PM MST to 4:45 PM MST
Where
Rio Arriba County, 6.81 mi SSW of Canjilon
Measured
1 in hail
Reported by
Social Media
Coordinates
36.390, -106.490

Quarter size hail fell at mile marker 232 along U.S. Highway 84 outside Ghost Ranch.

Thunderstorm Wind, Roosevelt

When
September 17, 4:45 PM MST to 5:00 PM MST
Where
Roosevelt County, 4.18 mi S of Portales
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.120, -103.340

Severe thunderstorm wind gusts blew down a large tree branch at NM Highway 206 and Moreland Road, while also knocking out power in the area south of Portales to include the towns of Dora, Pep and Causey.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2024Every state in 2024This day in weather historyWarnings in New Mexico, September 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1203068, 1203070, 1203155, 1203160, 1203069, 1203233, 1203235, 1203237.